Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 44, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Sep 19, 2019, 6:41 AM CDT for Chambers County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2019, 6:41 AM CDT (11:41 UTC)
- Expired
- Sep 19, 2019, 7:02 AM CDT
- In force
- 21 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Chambers County, TX
The radar
The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Sep 19, 5:02 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 19, 5:02 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
502 AM CDT Thu Sep 19 2019
.DISCUSSION...
Persistent band of storms initiating over parts of Montgomery
county extending through Liberty and parts of northeastern
Chambers county toward Beaumont have been producing extremely
heavy rainfall with rainfall rates of 3-5"/hour amounts. VWP
clearly showing the deep rich moisture transport into the cell
development...25-49 knots of inflow! Dewpoints of 80 at Galveston
and PW estimates 2.2-2.4" feeding these storms.
Flash flood emergency in effect in
Liberty/Chambers/Jefferson/Orange counties already this morning
and given the rates and previous rainfall these will likely be
extended and may need to be expanded. Rainfall totals in
Liberty/Chambers county this morning over the last 3 days is 6-10"
with some of the hardest hit areas having gotten more than 25"!
Have expanded the Flash flood watch to the west-northwest with the
expectation that storms should initiate and expand west and
northwest from the current storms possibly clipping the northern
portions of Harris. The HRRR of late has been doing a good job
with the pattern though perhaps slightly shifted in location. Then
expecting the storms to expand further both south and north
through mid day well into the Metro. Rainfall rates may start to
come down at least a bit this afternoon as inflow relaxes
somewhat.
Overnight storm threat shifting north tonight and may be focused
more in the College Station to Groveton corridor but mesoscale
features could and may well mess with that expectation. Tonight
the moisture transport relaxes as well...the one concern at this
point will likely be the slow storm motion.
Rain chances tapering down for a few days over the weekend but
then next big surge of moisture arrives Monday and some
indications of weak coastal troughing. Will be keeping an eye on a
wave coming in from the Caribbean Monday and Tuesday probably
arriving in the central Gulf Tuesday/Wednesday. We certainly
wouldn't need this on the heels of Imelda.
45
&&
.MARINE...
An area of low pressure over E TX will move very little today.
The inflow into a nearly stationary line of thunderstorms has
increased and will maintain the SCA for the eastern waters and
Galveston Bay through 15z. This may need to be extended depending
on where/if the line of storms moves. A SCEC will also remain in
effect over the western waters today. A moderate onshore flow will
persist through early Sunday before the pressure gradient finally
begins to relax by Sunday afternoon. A light onshore flow and
lower seas are expected for the first half of next week.
Tide levels are continuing to run about 1.5 to 2.0 feet above
normal. At Galveston Bay Entrance, tide levels are still forecast to
peak between 3.0 to 3.4 feet above MLLW during high tide. Tide
levels will remain elevated through Sunday and water levels could
possibly reach 3.5 feet. A Coastal Flood Advisory may be required
over the weekend. The strong onshore flow will also increase the
risk for strong rip currents along Gulf facing beaches. Due to the
multiple beach hazards in place, will re-issue the Beach Hazards
Statement.
43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 91 75 90 74 90 / 90 70 50 10 20
Houston (IAH) 82 77 87 76 89 / 90 50 70 10 30
Galveston (GLS) 82 81 86 81 86 / 60 40 60 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening for the following zones:
Austin...Brazoria Islands...Brazos...Burleson...Chambers...
Coastal Brazoria...Coastal Galveston...Coastal Harris...
Fort Bend...Galveston Island and Bolivar Peninsula...
Grimes...Inland Brazoria...Inland Galveston...Inland
Harris...Montgomery...Northern Liberty...Polk...San
Jacinto...Southern Liberty...Trinity...Walker...Waller...
Washington.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 10 AM CDT this morning
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Matagorda Bay...
Waters from Freeport to Matagorda Ship Channel TX from 20
to 60 NM.
Small Craft Advisory until 10 AM CDT this morning for the
following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Waters from High
Island to Freeport TX from 20 to 60 NM.
&&
Discussion...45
Aviation/Marine...43In the hours before
Local storm report, Sep 19, 3:42 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 1 NNW WINNIE 29.83N 94.39W
09/19/2019 CHAMBERS TX EMERGENCY MNGR
I 10 FRONTAGE RD AT HWY 124 WAS REPORTED
CLOSED AND UNSAFE TO TRAVEL.
&&
JPFLocal storm report, Sep 19, 3:43 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 6 W STOWELL 29.79N 94.49W
09/19/2019 CHAMBERS TX EMERGENCY MNGR
ROADS NORTH AND EAST OF FM 1410 AND FM 1941
AREA CLOSED AND ARE UNSAFE TO TRAVEL ON.
&&
JPFLocal storm report, Sep 19, 3:46 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD WINNIE 29.82N 94.38W
09/19/2019 CHAMBERS TX EMERGENCY MNGR
RICELAND HOSPITAL WAS EVACUATED DUE TO
FLOODING.
&&
JPFLocal storm report, Sep 19, 3:56 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM FLASH FLOOD LIBERTY 30.07N 94.78W
09/19/2019 LIBERTY TX LAW ENFORCEMENT
MULTIPLE ROAD ACROSS LIBERTY COUNTY ARE
IMPASSABLE. THESE INCLUDE, BUT NOT LIMITED
TO FM 1010, FM 1008 AT COUNTY ROAD 2313, FM
1008 AT COUNTY ROAD 2285, AND COUNTY ROAD
379.
&&
JPFSpecial weather statement, Sep 19, 6:04 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
604 AM CDT Thu Sep 19 2019
TXZ199-191145-
Montgomery TX-
604 AM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY COUNTY
UNTIL 645 AM CDT...
At 604 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cut And Shoot, or near Conroe, moving southeast at 15 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Conroe, The Woodlands, Kingwood, Oak Ridge North, Panorama Village,
Shenandoah, Splendora, Patton Village, Roman Forest, Woodbranch, Cut
And Shoot, Woodloch, The Woodlands Pavillion, Chateau Woods, Lake
Conroe Dam, Porter Heights, New Caney and Porter.
LAT...LON 3021 9557 3040 9559 3030 9516 3017 9511
3004 9526
TIME...MOT...LOC 1104Z 321DEG 14KT 3031 9538The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:15 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Harris | 60 min |
| Sep 18, 7:28 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Sep 18, 7:32 PM CDT | Areal Flood Warning | HGX | Galveston | 3 hr |
| Sep 18, 7:44 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 2 hr |
| Sep 18, 8:14 PM CDT | Areal Flood Warning | HGX | Chambers, Fort Bend, Harris | 61 min |
| Sep 18, 9:46 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 59 min |
| Sep 18, 10:41 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 64 min |
| Sep 18, 11:38 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 8 hr |
| Sep 19, 12:16 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 59 min |
| Sep 19, 1:24 AM CDT | Small Craft Advisory | HGX | 9 hr | |
| Sep 19, 1:28 AM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty, Montgomery | 2 hr |
| Sep 19, 2:20 AM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 115 min |
| Sep 19, 2:56 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 63 hr |
| Sep 19, 4:15 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery, San Jacinto | 3 hr |
| Sep 19, 4:59 AM CDT | Flash Flood Warning | HGX | Liberty | 2 hr |
| Sep 19, 5:32 AM CDT | Flash Flood Warning | HGX | Montgomery | 118 min |
| Sep 19, 5:44 AM CDT | River Flood Warning | HGX | Liberty | 4 days |
| Sep 19, 6:04 AM CDT | Special Weather Statement | HGX | Montgomery | 41 min |
| Sep 19, 7:00 AM CDT | Flash Flood Warning | HGX | Chambers, Liberty, Montgomery, San Jacinto | 7 hr |
| Sep 19, 7:18 AM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 4 hr |
| Sep 19, 7:37 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 38 min |
| Sep 19, 8:10 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 21 hr |
| Sep 19, 8:12 AM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 33 hr |
| Sep 19, 8:26 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 3 hr |
| Sep 19, 8:27 AM CDT | River Flood Warning | HGX | Chambers, Harris, Liberty | 3 days |
| Sep 19, 8:33 AM CDT | Special Marine Warning | HGX | 87 min | |
| Sep 19, 8:50 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery | 5 hr |
| Sep 19, 9:12 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 3 hr |
| Sep 19, 9:25 AM CDT | Special Weather Statement | HGX | Chambers, Harris | 65 min |
| Sep 19, 10:02 AM CDT | Flash Flood Warning | HGX | Harris | 118 min |
| Sep 19, 10:12 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 44 hr |
| Sep 19, 10:20 AM CDT | Areal Flood Advisory | HGX | Galveston | 115 min |
| Sep 19, 10:20 AM CDT | Small Craft Advisory | HGX | 9 hr | |
| Sep 19, 10:28 AM CDT | River Flood Warning | HGX | Harris | 18 hr |
| Sep 19, 10:30 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Sep 19, 10:41 AM CDT | River Flood Warning | HGX | Harris | 18 hr |
| Sep 19, 10:41 AM CDT | River Flood Warning | HGX | Harris | 36 hr |
| Sep 19, 10:41 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 10:46 AM CDT | Special Marine Warning | HGX | 119 min | |
| Sep 19, 10:47 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 31 min |
| Sep 19, 11:01 AM CDT | River Flood Warning | HGX | Harris | 18 hr |
| Sep 19, 11:16 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 3 hr |
| Sep 19, 11:17 AM CDT | River Flood Warning | HGX | Harris | 27 hr |
| Sep 19, 11:17 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 11:38 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 112 min |
| Sep 19, 11:45 AM CDT | River Flood Warning | HGX | Harris | 17 hr |
| Sep 19, 11:45 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 11:45 AM CDT | River Flood Warning | HGX | Harris | 17 hr |
| Sep 19, 12:00 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 18 hr |
| Sep 19, 12:03 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Harris, Waller and 1 more | 3 hr |
| Sep 19, 12:06 PM CDT | River Flood Warning | HGX | Harris | 4 days |
| Sep 19, 12:08 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Sep 19, 12:13 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Sep 19, 12:13 PM CDT | River Flood Warning | HGX | Harris | 19 hr |
| Sep 19, 12:23 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 12:23 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 12:31 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Sep 19, 12:31 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 12:31 PM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Sep 19, 12:43 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Sep 19, 12:50 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 12:56 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 1:25 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 3 hr |
| Sep 19, 1:27 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 1:27 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 1:27 PM CDT | River Flood Warning | HGX | Fort Bend, Harris | 21 days |
| Sep 19, 1:27 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 1:27 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 2:00 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery, San Jacinto | 3 hr |
| Sep 19, 2:16 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 119 min |
| Sep 19, 2:54 PM CDT | Flash Flood Warning | HGX | Harris | 111 min |
| Sep 19, 2:58 PM CDT | River Flood Warning | HGX | Harris | 18 hr |
| Sep 19, 2:58 PM CDT | River Flood Warning | HGX | Harris | 21 hr |
| Sep 19, 3:01 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 119 min |
| Sep 19, 3:40 PM CDT | River Flood Warning | HGX | Harris | 31 hr |
| Sep 19, 3:40 PM CDT | River Flood Warning | HGX | Harris | 21 days |
| Sep 19, 4:18 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston | 117 min |
| Sep 19, 4:27 PM CDT | River Flood Warning | HGX | Galveston, Harris | 13 hr |
| Sep 19, 4:29 PM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 40 hr |
| Sep 19, 4:34 PM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 18 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.